MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-29M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Flutter (1730); Stroke/CVA (1770); Pleural Effusion (2010); Cardiac Tamponade (2226); Pericardial Effusion (3271); Movement Disorder (4412)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(4), patient site id: (b)(6).It was reported that on (b)(6) 2025, a 29mm epic plus mitral valve was implanted in the patient.After the procedure, the patient exhibited left sided hemiparesis during the recovery phase.The computerized tomography (ct) scan unremarkable but a stroke was diagnosed during a neurological consultation.The patient required 26 days of hospitalization, physiotherapy and neurological rehabilitation were given to patient.The hemiparesis of the left arm and leg was still present at the discharge.On (b)(6) 2025, a pericardial effusion was detected during ultrasound and a pericardiocentesis was performed.There was beginning signs of tamponade.The physician mentioned abbott device caused the pericardial effusion.After that atrial flutter was noted and a cardioversion was performed.The patient had a pleural effusion and diuretics was given to the patient.On (b)(6) 2025, some medications were administrated to the patient.The patient was reported in the recovery phase.
 
Additional Manufacturer Narrative
An event of pericardial effusion, cardiac tamponade, atrial flutter and stroke was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported pericardial effusion, cardiac tamponade, atrial flutter and stroke could not be conclusively determined.It is possible that procedural conditions contributed to the reported incidents; however, this cannot be confirmed.The reported hospitalization and unexpected medical intervention were due to case-specific circumstances, as the patient was hospitalized, and underwent pericardiocentesis.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
Clinical information: (b)(4) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 29mm epic plus mitral valve was implanted in the patient.After the procedure, the patient exhibited left sided hemiparesis during the recovery phase.The computerized tomography (ct) scan unremarkable but a stroke was diagnosed during a neurological consultation.The patient required 26 days of hospitalization, physiotherapy and neurological rehabilitation were given to patient.The hemiparesis of the left arm and leg was still present at the discharge.On (b)(6) 2025, a pericardial effusion was detected during ultrasound and a pericardiocentesis was performed.There was beginning signs of tamponade.The physician mentioned abbott device caused the pericardial effusion.After that atrial flutter was noted and a cardioversion was performed.The patient had a pleural effusion and diuretics was given to the patient.On (b)(6) 2025, some medications were administrated to the patient.The patient was reported in the recovery phase.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24277788
Report Number2135147-2026-00676
Device Sequence Number8365478
Product Code LWR
UDI-Device Identifier05415067033086
UDI-Public(01)05415067033086(17)290223
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE200-29M
Device Catalogue NumberE200-29M
Device Lot NumberBR00051179
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight75 KG